Back on steroids - whine/vent

Discussion in 'The Watercooler' started by flutterby, Dec 9, 2009.

  1. flutterby

    flutterby Fly away!

    I really hate this. I have permanent changes to my body from steroids. They will never go away, so it takes a lot for me to go back on steroids. But, they're the only real option I have right now.

    I've been running a fever for at least a month - maybe more. Everything hurts. Not a high level of pain - just a constant, never goes away, never eases, can't get comfortable no matter what, radiating, kinda pain. And the fever takes everything out of me.

    And then there's the stupid stuff. Like I threw the phone away last night. :hammer: In front of witnesses, too. :bag:

    You don't run fevers with fibro or chronic fatigue and I've been doing fevers for years. The last time I ran one, it was for 3-4 months straight. More than anything else in the world, I want to know what is going on with me so we can treat it.

    My mom has put her house on the market. Supporting me is hitting their savings hard - or rather, what they would be putting into their savings. She doesn't want to sell her house, but they need to downsize. And it's all because of me. I feel so incredibly guilty about that and there's not a damn thing I can do. I feel so helpless and I hate how my health is impacting everyone else.

    Never in a million years would I have seen my life end up in this direction. I had goals...plans.

    I see therapist tomorrow and I have no idea what I'm going to talk about. I am so exhausted. I just don't have the physical or mental energy to go into much. I'm just numb.

    Thanks for listening.
  2. susiestar

    susiestar Roll With It

    I am sorry.

  3. crazymama30

    crazymama30 Active Member

    Hugs, albeit very gentle ones. Have you applied for disability? I would encourage it. I is a royal pain in the patootie, but is worth a shot. I don't remember if you have tried or not .

    I am glad you see therapist today.
  4. Abbey

    Abbey Spork Queen

    Heather, what kind of steriods? Prednisone?

    I went off of them nearly 8 years ago from side affects much to my doctor's dismay. The side effects were much worse than the actual illness. I just had this moment where I said...God, I'd rather go than deal with this crud.

    I still to this day have lingering affects...joint pain being the worst. The facial hair, hump back and weight gain have gone. Just the arthritis remains.

    Hugs to you and I hope you find some alternative. They are a life saver but also a life sucker, if you know what I mean.

  5. DammitJanet

    DammitJanet Well-Known Member Staff Member

    IM sorry you are back to going the steroid route again. About the fevers, while it isnt normal with fibro, I read about a lot of people with CFIDS who ran them when I was hanging out on the board. That is a really good support and information site. They have a few people that are knowledgeable back from the original cases of CFS at god...I cant remember the site...some mountain retreat. I saw the movie.
  6. flutterby

    flutterby Fly away!

    Thank you, ladies.

    I have filed for disability. I have no illusions of it getting approved first time through. I'm sure I'll have to get an attorney.

    I've lost some of the weight from previous steroid use. I've lost the hump, but it never got bad to begin with. I had the superclavicle fat. It's better than it was, but still out of proportion to my body. The excess facial/body hair has slowed down, but hasn't stopped completely. What is never going away are the results of the thinning skin: stretchmarks down my thighs to my knees, along my sides and lower back, my breasts, and underarms. Plus scars on my arms and legs from scratching an itch and breaking the skin.

    I haven't heard of fevers with CFS, but there's a lot of things that aren't in the textbooks. The weather change isn't helping.

    I'm not coping very well with being so young and so sick, and so dependent on my mom for our financial survival. Pride, ego, whatever.

    If I get disability, at least I won't be so dependent on others. I'll still be young and sick, but I won't feel like as much of a burden. I feel like a huge burden weighing every one around down.
  7. Wiped Out

    Wiped Out Well-Known Member Staff Member

    The gentlest of hugs and prayers being sent your way.
  8. Shari

    Shari IsItFridayYet?

    Hugs. I'm sorry you are feeling so bad. I sure wish they could find answers for you.

    Is Mayo or something like that an option?
  9. KTMom91

    KTMom91 Well-Known Member

    Many soft and gentle hugs. I hate prednisone. I've been dragging around an extra 100 pounds courtesy of that awful stuff for ten years.
  10. Star*

    Star* call 911

    I'm so sorry you don't feel well. Sending hugs.